MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA SOLID BACK 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 540-11-50E
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 05/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
This pi is for the revision of the patient's hip on (b)(6) 2020.As reported: "the patient had her primary hip done in 2012 in new york.A cement stem was placed and a 50 trident psl cup.Patient had recurrent dislocations and received revision surgery on (b)(6) 2020.At that time it was found that the cup was solid and didn¿t need removal so we placed an mdm liner for the e cup with a 28 +8 metal head.Final xrays looked good but noted the original cup position was vertical.We recently found out that the patient was again dislocated [while tying shoe.Hip popped out].This time, she dissociated the small head from the large mdm head.Please note that i was in the previous surgery and know that the head construct was properly put together.We removed the head and liner head and removed the psl cup.She then placed a 52 multihole trident ii cup and constrained liner.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding malposition involving a trident shell was reported.The event was not confirmed.Method & results -product evaluation and results: the metal head was returned for evaluation.Explanation damage was noticed on the device.-medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: ap right hip - hybrid right tha reduced, no screws in acetabulum, acet.Shell vertical, large head.Ap pelvis and ap right hip same acet and stem, smaller collared head in mdm liner.2 ap pelvis same stem, new acetabulum with screws, nominal position and reduced into constrained liner.No clinical or pmh, no operative reports, no examination of explanted components, no dated serial x-rays demonstrating dislocations.Based upon the information available for review, no confirmation of the event descriptions or creation of a medical report is possible.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: no clinical or pmh, no operative reports, no examination of explanted components, no dated serial x-rays demonstrating dislocations.Based upon the information available for review, no confirmation of the event descriptions or creation of a medical report is possible.No further investigation for this event is possible at this time as insufficient information was received by stryker orthopaedics.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT PSL HA SOLID BACK 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10108800
Report Number0002249697-2020-01010
Device Sequence Number3342510
Product Code LPH
UDI-Device Identifier04546540237828
UDI-Public04546540237828
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number540-11-50E
Device Catalogue Number540-11-50E
Device Lot Number40931401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2020
Initial Date Received by Manufacturer 05/08/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight74